As I'm sure you've heard, "too much of anything is not good."
To be honest, I do not think that the amount of clementines you are eating would cause vitamic c overdose, which can happen. Vitamic C, like all of the other nutrients in our bodies are stored for future use, they are not ignored or discarded. When we have a deficiency in these vitamins, our bodies start using the stored vitamin that we have been eating.
Too much vitamin C can cause:
1.Diarrhea: Vitamin C helps in the fight against constipation, but too much vitamin c causes diarrhea
3. Renal Failure
5. Abdominal Cramps
6. Kidney Stones
7. Hindrance in Cancer Treatment
8. Indigestion: If a person has a history of heartburn or indigestion
10. Irritation of Esophagus: Like indigestion, too much of vitamin C can cause acid reflux, hence the irritation of the esophagus
12. Decreased Vitamin B12 (dairy)- forms red blood cells and sustaining the nervous system
13. Increased Demand of Oxygen: If you take too much of vitamin C it can give rise to an increased demand for oxygen, which can result in added pressure on the heart.
14. Gastritis: Inflammation of the stomach lining is called gastritis
15. Erosion of Teeth: If a person has been using chew-able vitamin C for a very long period of time, it can cause erosion of the teeth as well.
16. Deep Vein Thrombosis - blood clots in veins
17. Harmful to Red Blood Cells: Excessive amounts of vitamin C can be harmful to the red blood cells, as it causes the destruction of these cells.
This website is really good about explaining how much of vitamic C is too much.
Razhie answered Saturday December 18 2010, 8:08 pm: Vitamin C is very good for you. Your body (unless you have some sort of medical issue) is typically pretty good at simply storing or ignoring any extra vitamins you eat and treating them as waste.
However, it's good to note that many of the things which are high in Vitamin C are also high in citric acid. If you eat way, way too much critic acid, you can end up with a sore throat and mouth, or irritate your skin. It's not dangerous, but if you find your hands starting to itch or dry out, or clementines giving you a sore throat, then it's time to cut back a bit.
Of course, that doesn't apply if you are taking vitamin C supplements as well. It's pretty much impossible to overdose on Vitamin C from eating foods high in Vitamin C, the amount you'd need to eat in a short period is huge, but it's a bit more possible when you are using manufactured supplements or shots. Vitamin C overdose can cause diarrhea and nausea, and in some people, more serious problems. [ Razhie's advice column | Ask Razhie A Question ]
Attention: NOTHING on this site may be reproduced in any fashion whatsoever without explicit consent (in writing) of the owner of said material, unless otherwise stated on the page where the content originated. Search engines are free to index and cache our content. Users who post their account names or personal information in their questions have no expectation of privacy beyond that point for anything they disclose. Questions are otherwise considered anonymous to the general public.